Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 29, 2020, 11:14 AM CDT for Brown County, Wisconsin. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 11:14 AM CDT (16:14 UTC)
- Expired
- Apr 29, 2020, 6:20 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Brown County, WI
The radar
The Green Bay radar (KGRB), 7 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Green Bay (GBYW3).
- Action stage
- 582 ft
- Minor stage
- 584 ft
- Moderate stage
- 585.5 ft
- Major stage
- 586.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 040851385, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
356 WGUS43 KGRB 291614 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 1114 AM CDT Wed Apr 29 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Fox River at Green Bay affecting Brown County. .Strong northeast winds are pushing water down the Bay towards the mouth of the Fox River, causing high water levels there and also upstream along the East River. . PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Additional information is available at www.weather.gov. The next statement will be issued this afternoon by 415 PM CDT. && WIC009-292115- /O.NEW.KGRB.FL.W.0024.200429T1614Z-200429T2111Z/ /GBYW3.2.OT.200429T1446Z.200429T1520Z.000000T0000Z.NO/ 1114 AM CDT Wed Apr 29 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Fox River at Green Bay. * From this morning to this afternoon. * At 10:20 AM CDT Wednesday the stage was 584.3 feet. * Flood stage is 584.0 feet. * Moderate flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:20 AM CDT Wednesday was 584.3 feet. * Forecast...No forecast is available for this location. * Impact...At 584.5 feet, Lowland flooding is occurring along the east side of the Fox River from the East River outlet to the Bay of Green Bay. Widespread lowland flooding is also likely occurring along the East River in east Green Bay and Allouez. * Flood History...This crest compares to a previous crest of 584.7 feet on 03/08/1973. && LAT...LON 4440 8814 4456 8802 4454 8798 4430 8809 $$ RDM
2 follow-up statements
262 WGUS83 KGRB 292016 FLSGRB Flood Statement National Weather Service Green Bay WI 316 PM CDT Wed Apr 29 2020 ...The Flood Warning is extended for the following rivers in Wisconsin... Fox River at Green Bay affecting Brown County. .Strong northeast winds are pushing water down the Bay towards the mouth of the Fox River, causing high water levels there and also upstream along the East River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening by 700 PM CDT. && WIC009-300000- /O.EXT.KGRB.FL.W.0024.000000T0000Z-200430T0000Z/ /GBYW3.2.OT.200429T1446Z.200429T1520Z.000000T0000Z.NO/ 316 PM CDT Wed Apr 29 2020 ...The Flood Warning is now in effect until this evening... The Flood Warning continues for the Fox River at Green Bay. * Until this evening. * At 3:00 PM CDT the stage was 583.9 feet. * Flood stage is 584.0 feet. * Moderate flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:20 AM CDT Wednesday was 584.3 feet. * Forecast...The river will remain around flood stage this afternoon and slowly fall below flood stage early this evening. * Impact...At 584.5 feet, Lowland flooding is occurring along the east side of the Fox River from the East River outlet to the Bay of Green Bay. Widespread lowland flooding is also likely occurring along the East River in east Green Bay and Allouez. * Flood History...This crest compares to a previous crest of 584.7 feet on 03/08/1973. && LAT...LON 4440 8814 4456 8802 4454 8798 4430 8809 $$ Kurimski
293 WGUS83 KGRB 292320 FLSGRB Flood Statement National Weather Service Green Bay WI 620 PM CDT Wed Apr 29 2020 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Fox River at Green Bay affecting Brown County. WIC009-300030- /O.CAN.KGRB.FL.W.0024.000000T0000Z-200429T2320Z/ /GBYW3.2.OT.700119T0909Z.700119T0909Z.700125T2031Z.NO/ 620 PM CDT Wed Apr 29 2020 ...The Flood Warning for the Fox River at Green Bay has been cancelled... The Flood Warning is cancelled for the Fox River at Green Bay. * At 6:20 PM CDT Wednesday the stage was 582.3 feet. * Flood stage is 584.0 feet. * Recent Activity...The maximum river stage in the 24 hours ending at 10:20 AM CDT Wednesday was 584.3 feet. * Forecast...The river is expected to stay below flood stage tonight. && LAT...LON 4440 8814 4456 8802 4454 8798 4430 8809 $$ Kurimski
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:44 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 29, 6:44 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 644 AM CDT Wed Apr 29 2020 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 418 AM CDT Wed Apr 29 2020 The main forecast concerns include strong NE-N winds, precipitation trends, and headlines for Lakeshore Flooding and marine hazards. The upper lows in northwest WI and northern Missouri will phase today, with the resulting system moving into southern Lake Michigan/western lower MI early tonight. The current deformation zone over northern WI should weaken this morning, with a new one developing over Lake Michigan, then pivoting west into the lakeshore counties and eastern Fox Valley this afternoon. The resulting band of rain should continue to shift west through the Fox Valley this evening, then a bit farther west before weakening overnight. The remaining precipitation will taper off from west to east on Thursday. Additional rainfall amounts of a half inch to an inch are expected in the Fox Valley/bayshore/lakeshore areas, with amounts dropping off to around a tenth of an inch over central and north central WI. Strong NE winds will continue on the bay and Fox Valley this morning, with gusts to 30 to 40 mph anticipated. The winds will turn north this afternoon, with gusts to 30 to 40 mph continuing through about midday Thursday. Have increased winds a bit tonight into Thursday. As a result, the Small Craft Advisory has been upgraded to a Gale Warning, with an expiration time of 18z/Thu. Had earlier upgraded the Lakeshore Flood Advisory to a Lakeshore Flood Warning for Oconto and Brown counties. Even though current water levels on the bay are slightly below warning criteria, they are starting to rise again, and are expected to peak around 15z/Wed. We have received reports of flooding along the East River in Green Bay. The flooding concerns will shift to Western Door, far northwest Kewaunee, and far northeast Brown counties later today as winds turn N-NNW. Due to the increase in winds tonight into Thursday morning, have extended the Lakeshore Flood Advisory though 18z/Thu for Door/Kewaunee counties. Used a blend of the better performing guidance sets for temperatures, leaning toward the cooler guidance for today. Milder readings in the middle 50s to lower 60s are expected on Thursday, especially west of the Fox Valley/bayshore areas. .LONG TERM...Thursday Night Through Tuesday Issued at 418 AM CDT Wed Apr 29 2020 A relatively quiet pattern is expected throughout the extended forecast period with few chances for precipitation. Above normal temperatures are anticipated for the first half of this forecast period, followed by below normal temperatures through the rest of the period. Thursday night through Sunday...With the vertically stacked upper- level cut-off low east of the region Thursday night, surface winds and clouds will be on the decrease. Upper-level ridging and a surface high pressure system will also be moving over the region, resulting in dry conditions through much of Friday. Model guidance is showing signs of a mid-level shortwave bringing some WAA driven light showers to the forecast area sometime Friday night through Saturday morning. Seems to be better agreement with the showers occurring Saturday morning before the passage of the shortwave's frontal boundary during the afternoon. With a break between the possible showers and the frontal passage, temperatures could reach into the lower 70s for some locations Saturday afternoon. After the frontal boundary passage, high pressure will move into the region keeping conditions dry for Sunday. Rest of the extended...By the beginning of next week, the Upper Mississippi Valley will be under an upper-level northwest flow, allowing cooler air to move into the forecast area. Although an upper-level ridge tries to build over the region Monday evening, a vertically stacked upper-level cut-off low will quickly slide into the Northern Plains/Upper Mississippi Valley and bring the next chance for precipitation to the forecast area on Tuesday. && .AVIATION...for 12Z TAF Issuance Issued at 641 AM CDT Wed Apr 29 2020 IFR/MVFR conditions will continue through the TAF period. Showers will gradually taper off west today, but will increase again in eastern WI this afternoon and evening. Strong north winds will gust to 25 to 35 kts, strongest in the Fox Valley and lakeshore areas. LLWS is expected at all TAF sites, as winds aloft increase to 45 to 50 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory from noon today to 1 PM CDT Thursday for WIZ022-040. Lakeshore Flood Warning until 10 PM CDT this evening for WIZ039- 074. Lakeshore Flood Advisory until 10 PM CDT this evening for WIZ073. && SHORT TERM.....Kieckbusch LONG TERM......Hykin AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 29, 4:33 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 433 AM CDT Wed Apr 29 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 433 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Gusty northeast winds will result in lakeshore flooding along the bayshore from Marinette to Oconto to Green Bay today. The flooding threat will become focused over the bayshore from western Door County to Dyckesville and far northeast Brown County later this afternoon and tonight, as winds become north to northwest. Wind gusts to 30 to 40 mph will present a hazard to Coronavirus medical tent sites over the Fox Valley and lakeshore areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional shoreline flooding and erosion along the eastern shores of the Bay of Green Bay are possible through midday Thursday as strong gusty north to northwest winds continue. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any occurrences of lakeshore flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-300945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 433 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Dense marine fog is possible at times this morning, especially on Lake Michigan south of Sturgeon Bay. The fog may pose a hazard to navigation. A Gale Warning is in effect, for northeast to north gales to 35 to 40 knots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force gusts will continue through midday Thursday. A Gale Warning remains in effect. Kieckbusch/Hykin
In the hours before
Local storm report, Apr 29, 5:45 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLOOD GREEN BAY 44.51N 88.00W
04/29/2020 BROWN WI LAW ENFORCEMENT
FLOODING REPORTED ALONG EAST RIVER. ROADS BARRICADED AT
GOODELL/CASS, 1439 CASS, AND IRWIN/ST. CLAIR STREETS.
&&
TIMKLocal storm report, Apr 29, 7:54 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM HEAVY RAIN 4 S AMHERST 44.39N 89.28W
04/29/2020 M3.20 INCH PORTAGE WI TRAINED SPOTTER
LOCATED IN LANARK WI. RAIN AMOUNT FROM YESTERDAY THROUGH
MID MORNING TODAY. THIS CORRESPONDS TO A SMALL AREA IN
PORTAGE CO WITH LOCALIZED HEAVY RAIN ESTIMATES.
&&
KJLocal storm report, Apr 29, 8:19 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
819 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HEAVY RAIN BOULDER JUNCTION 46.11N 89.63W
04/29/2020 M0.90 INCH VILAS WI TRAINED SPOTTER
24 HOUR RAIN TOTAL.
&&
KJLocal storm report, Apr 29, 10:58 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1058 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM LAKESHORE FLOOD GREEN BAY 44.51N 88.00W
04/29/2020 BROWN WI LAW ENFORCEMENT
GREEN BAY POLICE DEPARTMENT REPORTS THAT EAST SHORE DRIVE
AND EAST SHORE CIRCLE CLOSED DUE TO FLOODING.
&&
RICHMLocal storm report, Apr 29, 11:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1100 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM LAKESHORE FLOOD GREEN BAY 44.51N 88.00W
04/29/2020 BROWN WI LAW ENFORCEMENT
GREEN BAY POLICE DEPARTMENT STATES THAT THERE ARE SEVERAL
PLACES NEAR THE EAST RIVER THAT ARE FLOODED DUE TO THE
HIGHWATER IN THE BAY. PLACES INCLUDE SAINT GEORGE AND
MAIN STREETS, GOODELL AND CASS STREETS, HARTUNG AND MASON
STREETS.
&&
RICHMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:05 AM CDT | Lakeshore Flood Warning | GRB | Brown, Oconto | 18 hr |
| Apr 29, 4:53 AM CDT | Gale Warning | GRB | 32 hr | |
| Apr 29, 11:42 AM CDT | Special Weather Statement | GRB | Brown | 93 min |
| Apr 29, 12:16 PM CDT | Wind Advisory | GRB | Brown | 7 hr |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.